Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 133, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 20, 2007, 8:45 AM CST for Jefferson County, Orange County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 20, 2007, 8:45 AM CST (14:45 UTC)
- Expired
- Dec 20, 2007, 9:45 AM CST
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 97 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 9:15 AM CST | HAIL 0.75 | Central Gardens, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 201445
SVRLCH
TXC245-361-201545-
/O.NEW.KLCH.SV.W.0133.071220T1445Z-071220T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
845 AM CST THU DEC 20 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...PORT NECHES...PORT ARTHUR...
NEDERLAND...HAMSHIRE...GROVES...CENTRAL GARDENS...BEAUMONT...
WESTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF VIDOR...
* UNTIL 945 AM CST
* AT 837 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF HAMSHIRE...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEAUMONT BY 905 AM CST...
CENTRAL GARDENS AND NEDERLAND BY 910 AM CST...
VIDOR AND 6 MILES NORTH OF PORT NECHES BY 915 AM CST...
9 MILES NORTH OF GROVES BY 920 AM CST...
LAT...LON 3019 9395 2989 9388 2983 9391 2981 9439
2988 9439 2989 9445 2994 9448 2999 9446
TIME...MOT...LOC 1445Z 248DEG 38KT 2994 9434
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 5:47 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Dec 20, 5:47 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 547 AM CST THU DEC 20 2007 .DISCUSSION...UPPER TROF CURRENTLY HEADING THROUGH CENTRAL TEXAS...WITH NUMEROUS SHOWERS AND THUNDERSTORMS BREAKING OUT AHEAD OF IT OVER SOUTHEAST TEXAS INTO ARKANSAS. PRETTY MUCH GARDEN VARIETY CONVECTION OVER OUR NECK OF THE WOODS THUS FAR...BUT AS GREATER LIFT AND INSTABILITY SPREAD EAST...AN INCREASE INTENSITY AND COVERAGE IS EXPECTED TO FOLLOW SUIT. LATEST LAPS ANALYSIS SHOWS THE BEST LIFT OCCURRING AHEAD OF THE AXIS OF GREATEST INSTABILITY...AS WAS PROGGED BY THE GFS YESTERDAY. NEVERTHELESS...THERE IS SUFFICIENT SHEAR IN PLACE TO SUPPORT SEVERE THUNDERSTORMS...INCLUDING TORNADOES...AND WILL CONTINUE TO MENTION SEVERE THUNDERSTORMS IN THE ZFP...ALONG WITH HEAVY RAINFALL. MAJORITY OF ACTIVITY EXPECTED TO HAVE ENDED BY THIS AFTERNOON...WITH DRIER AND THEN COOLER AIR EXPECTED TO FILTER INTO THE REGION BY TONIGHT. A WET GROUND...CLEAR SKY...LIGHT WINDS AND A VERY DRY ATMOSPHERE ABOVE THE NOCTURNAL BOUNDARY LAYER COULD LEAD TO SOME RADIATION FOG TONIGHT INTO FRIDAY MORNING...AND HAVE INSERTED PATCHY FOG INTO THE GRIDS/ZFP. WITH DRY AIR IN PLACE UNDERNEATH SHORTWAVE RIDGING ALOFT...TEMPERATURES WILL BE QUITE WARM ON FRIDAY...AND HAVE GONE AOA THE WARMEST GUIDANCE. NEXT BONE FIDE COLD FRONT STILL PROGGED TO MOVE THROUGH THE AREA ON SATURDAY...AND ALTHOUGH THERE ARE SOME TIMING/MOISTURE AVAILABILITY DIFFERENCES...FELT CONFIDENT IN INCREASING POPS A LITTLE FOR SATURDAY. SUNDAY WILL BE DRY IN THE WAKE OF THIS FRONT...BUT THE FORECAST BEYOND THIS IS STILL FRAUGHT WITH UNCERTAINTY...WHICH IS NOT UNCOMMON IN A PROGRESSIVE PATTERN. HAVE STUCK WITH THE ECMWF FOR THE MOST PART...SINCE IT HAS REMAINED MORE CONSISTENT THAN THE GFS...BUT BE AWARE THAT THE FORECAST BEYOND SUNDAY COULD CHANGE QUITE A BIT BETWEEN NOW AND THEN. && .AVIATION...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE AREA TODAY...WITH THE GREATEST CHANCE AT KBPT-KLCH-KAEX EARLY THIS MORNING...SHIFTING TO KLFT AND KARA BY LATE MORNING/EARLY AFTERNOON. SOME OF THE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND TORNADOES ALL POSSIBLE. OTHERWISE...WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL WILL BE HAZARDS WITH STRONGER THUNDERSTORMS. && .MARINE...SOUTHERLY WINDS ARE FORECAST TO INCREASE TODAY INTO THE 15 TO 20 KNOT RANGE AHEAD OF A SURFACE FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA. WILL HEADLINE SCEC FOR ALL MARINE ZONES. A LIGHT TO MODERATE NORTHERLY FLOW WILL PREVAIL IN THE WAKE OF THE BOUNDARY TONIGHT...WITH A LIGHT ONSHORE FLOW RESUMING ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 49 76 58 / 90 10 10 20 KBPT 76 51 77 58 / 80 10 10 20 KAEX 72 47 75 53 / 80 10 10 20 KLFT 74 51 75 56 / 90 10 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...SCEC ALL MARINE ZONES TODAY. && PUBLIC/MARINE...13 AVIATION...19
Hazardous weather outlook, Dec 20, 6:01 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 601 AM CST THU DEC 20 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-211215- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 601 AM CST THU DEC 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY...AS NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS THE OUTLOOK AREA. LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE WITH ANY STORMS THAT CAN BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA ON SATURDAY. AT THIS TIME...THERE APPEARS TO BE AT LEAST A SLIGHT RISK OF SEVERE THUNDERSTORMS. THIS POTENTIAL THREAT WILL BE FURTHER REFINED IN LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY. 13
In the hours before
Local storm report, Dec 20, 7:29 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
729 AM CST THU DEC 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL BURKEVILLE 31.00N 93.67W
12/20/2007 E0.75 INCH NEWTON TX PUBLIC
&&
MOGGEDLocal storm report, Dec 20, 8:17 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
817 AM CST THU DEC 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL HORNBECK 31.33N 93.40W
12/20/2007 E0.88 INCH VERNON LA PUBLIC
&&
MOGGEDLocal storm report, Dec 20, 8:24 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
824 AM CST THU DEC 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM HAIL PITKIN 30.94N 92.94W
12/20/2007 E0.75 INCH VERNON LA PUBLIC
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 6:13 AM CST | Severe Thunderstorm Warning | LCH | Jasper, Newton | 62 min |
| Dec 20, 9:25 AM CST | Severe Thunderstorm Warning | LCH | Orange | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.